It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-17-2012, 06:11 AM   #1
Junior Member
(female)
 
Join Date: May 2006
Location: Georgia, USA
Posts: 20
icedancer HB User
Topamax causing weight gain?!

Has anyone had unexplained weight gain on topamax? My neuro is having a hard time believing me because most people lose weight on topamax. But, I've gained almost 20 pounds in just three months. I noticed an increase in appetite after beginning to take the medicine so I attribute some of that weight gain to eating more. But, after I noticed the first 10 pounds gained I started counting calories, exercising more (sometimes up to 2 hours per day), and I still put on 10 more pounds. It's all fat. Not muscle.

I'm eating between 1500-1700 calories per day, running, dancing, and using my xbox workout videos daily. Has anyone else here struggled with weight gain while on topamax? Thanks!

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-24-2012, 07:37 PM   #2
Newbie
(male)
 
Join Date: Feb 2012
Location: Wisconsin
Posts: 1
jman198 HB User
Re: Topamax causing weight gain?!

I have gained weight from Topamax. I thought that it was inconceivable that I could because the understanding is that it is either weight neutral or you will lose weight taking the medication. After all the other medications were stripped away (except for the topamax) the weight still wouldn't budge ... it sat there for over a year despite diet and exercise changes. (I have an anxiety disorder and was taking a little prozac and some klonopin along with the topamax). We reduced the topaxmax and with each reduction of 12.5 MGS, I have seen weight melt right off (approx 5-7 pounds per 12.5). Keep this up and by the time I am off of it, I will be back to my original weight hopefully.
Bottom line, its evidence based science... for large groups of people it causes weight LOSS, so that is what the evidence indicates... however there will always be those with whom a medication interacts differently.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-26-2012, 08:16 AM   #3
Inactive
(female)
 
Join Date: Jun 2007
Location: ISA
Posts: 44
rozia50 HB User
Re: Topamax causing weight gain?!

what other meds are you taking ?

 
Reply With Quote
Old 03-07-2012, 06:45 PM   #4
Newbie
(female)
 
Join Date: Mar 2012
Location: Florida, U.S
Posts: 8
ninala0221 HB User
Re: Topamax causing weight gain?!

I'm having to force myself to eat. I'm taking 50mg twice a day.

 
Reply With Quote
Old 09-17-2012, 12:58 PM   #5
Junior Member
(female)
 
Join Date: Jul 2011
Location: California
Posts: 20
cindyw75 HB User
Re: Topamax causing weight gain?!

I've been on Topamax for 1.5 years. At the beginning, I lost about 10 lbs. I was always really hungry on Topamax, but I didn't gain weight.

Then suddenly, I started gaining weight. I've gained back all of the weight. I don't have any of the side effects they mentioned. Food tastes the same. And like I said, I'm hungry all of the time. I keep gaining.

ETA: Did anyone have to have their gallbladder taken out? I had mine out. And that seems consistent with my weight gain.

Last edited by cindyw75; 09-17-2012 at 01:00 PM.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!